Alert archive / South Carolina / Tornado Warnings in 2019

Tornado Warning 40, NWS Wilmington, NC

September 5, 2019Horry County, South Carolina

NWS Wilmington, NC issued this tornado warning at Sep 5, 2019, 9:19 AM EDT for Horry County, South Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2019, 9:19 AM EDT (13:19 UTC)
Expired
Sep 5, 2019, 9:45 AM EDT
In force
26 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Horry County, SC

The radar

The Wilmington radar (KLTX), 70 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 4:20 AM EDTTornado WatchSPC12 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 1.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2019-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 813 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2019-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
813 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

001 
WFUS52 KILM 051319
TORILM
SCC051-051345-
/O.NEW.KILM.TO.W.0040.190905T1319Z-190905T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
919 AM EDT Thu Sep 5 2019

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Horry County in northeastern South Carolina...

* Until 945 AM EDT.
    
* At 918 AM EDT, a severe thunderstorm capable of producing a tornado
  was located over Myrtle Beach, moving west at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Expect damage to mobile homes, roofs, and vehicles.

* This dangerous storm will be near...
  Socastee, Red Hill and Bucksville around 930 AM EDT.
  Bucksport around 935 AM EDT.
  Dongola around 940 AM EDT.
  Pee Dee Crossroads around 945 AM EDT.

Other locations impacted by this tornadic thunderstorm include Conway
Medical Center.

This includes SC Highway 31 between mile markers 5 and 9.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3366 7915 3368 7916 3371 7919 3373 7919
      3376 7923 3385 7926 3374 7882 3367 7890
TIME...MOT...LOC 1318Z 098DEG 43KT 3372 7888 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

TRA
3 follow-up statements
107 
WWUS52 KILM 051326
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
926 AM EDT Thu Sep 5 2019

SCC051-051345-
/O.CON.KILM.TO.W.0040.000000T0000Z-190905T1345Z/
Horry SC-
926 AM EDT Thu Sep 5 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM EDT FOR
SOUTHWESTERN HORRY COUNTY...
    
At 926 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Red Hill, moving west at 50 mph.

HAZARD...TORNADO.

SOURCE...Radar indicated rotation.

IMPACT...Expect damage to mobile homes, roofs, and vehicles.

This dangerous storm will be near...
  Bucksville around 930 AM EDT.
  Bucksport around 935 AM EDT.
  Dongola around 940 AM EDT.
  Pee Dee Crossroads around 945 AM EDT.

Other locations impacted by this tornadic thunderstorm include Conway
Medical Center and Lighthouse Care Center Of Conway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3366 7915 3368 7916 3371 7919 3373 7919
      3376 7923 3385 7926 3377 7892 3369 7893
TIME...MOT...LOC 1326Z 099DEG 43KT 3374 7900 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

TRA
103 
WWUS52 KILM 051338
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
938 AM EDT Thu Sep 5 2019

SCC051-051345-
/O.CON.KILM.TO.W.0040.000000T0000Z-190905T1345Z/
Horry SC-
938 AM EDT Thu Sep 5 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM EDT FOR
SOUTHWESTERN HORRY COUNTY...
    
At 937 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Dongola, or 8 miles west of Red Hill, moving west at
50 mph.

HAZARD...TORNADO.

SOURCE...Radar indicated rotation.

IMPACT...Expect damage to mobile homes, roofs, and vehicles.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Horry County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3373 7919 3376 7923 3380 7924 3380 7909
      3370 7910 3370 7918 3371 7919
TIME...MOT...LOC 1337Z 096DEG 42KT 3374 7916 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

TRA
411 
WWUS52 KILM 051344
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
944 AM EDT Thu Sep 5 2019

SCC051-051354-
/O.EXP.KILM.TO.W.0040.000000T0000Z-190905T1345Z/
Horry SC-
944 AM EDT Thu Sep 5 2019

...THE TORNADO WARNING FOR SOUTHWESTERN HORRY COUNTY WILL EXPIRE AT
945 AM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 400 PM EDT for northeastern
South Carolina.

LAT...LON 3373 7919 3376 7923 3380 7924 3380 7909
      3370 7910 3370 7918 3371 7919
TIME...MOT...LOC 1344Z 098DEG 43KT 3374 7922 

$$

TRA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Sep 5, 9:02 AM EDT, 17 minutes earlier.

Area forecast discussion, Sep 5, 9:02 AM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
902 AM EDT Thu Sep 5 2019

.SYNOPSIS...
Hurricane Dorian will pass east of the area late tonight before
accelerating to the northeast Friday. Dry weather is expected
for the weekend. A cold front may cross the area early to middle
of next week.

&&

.UPDATE...
925-850 mb helicity to remain elevated near the coast from
Horry county northward through morning, shifting north of Cape
Fear into afternoon. This to sustain isolated marine tornadoes,
capable of moving onshore, with 50-60 knots of ENE-NE wind at
2000 feet much of today. No significant forecast changes needed
to the morning updates.

&&

.NEAR TERM /THROUGH FRIDAY/...
The worst conditions associated With Dorian will occur late
this afternoon thru this evening and partially into the pre-dawn
Fri hours. The synoptic mid-level amplifying trof diving
southeast from the Upper Midwest, will force Dorian to
accelerate to the north this morning, and to the northeast later
this afternoon thru tonight and Fri. The veering to the
northeast will be the next critical element to Dorian's track. A
late turn to the northeast would spell a worse case scenario
with the possibility of Dorian's eye traversing the immediate
coast. At this time, model consensus keeps the eye over the
adjacent Atl waters, just beyond the local coastal waters. The
QPF has been updated with the difference from the previous QPF
showed slightly hier rainfall along and west of the I-95
corridor. This a result of Dorian's slight expansion of it's
wind and it's pcpn fields. Max temps today will likely stay in
the 70s with a few low 80s possible. If enough dry air is
entrained after Dorian's passage, this could result in a few
locations dropping into the upper 60s for tonights lows.

&&

.SHORT TERM /FRIDAY NIGHT/...
Mid-level trough responsible for shuffling Dorian northeast on Fri
lingers over the East coast through Sat before shifting east. Flat
flow aloft late Sat and Sat night will prevent any real reduction in
deep dry air across the area in the wake of Dorian, keeping the
forecast area rain free. In fact very little in the way of cloud
cover will be found across the region. Temperatures will run above
climo with northwest winds adding a bit of downslope component to
highs Sat.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Weak mid-level ridge lingers over the Southeast through the middle
of next week. Ridge is not really strong enough to prevent diurnal
convection, but a lack of moisture Sun/Mon will limit storm chances.
Increasing deep moisture Tue/Wed, as a backdoor cold front slips
into the area, will lead to an increase in storm coverage. Lack of
forcing means the bulk of the convection will be diurnally driven
with storms weakening around sunset.

-Low rainfall chances early next week will increase by the middle of
the week as a backdoor cold front moves in.

-Temperatures above climo Sun/Mon will be near climo Tue/Wed.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
Hurricane Dorian is approaching with tropical/hurricane conditions
expected. Winds will increase throughout the day, peaking this
evening with hurricane gusts. Winds will shift to the northwest late
tonight as the storms begins to pull away.

Extended...Impacts from Hurricane Dorian likely to bring
MVFR/IFR/LIFR conditions to the area terminals thru Friday,
especially along the coast. VFR conditions expected late Friday
through the weekend.

&&

.MARINE...
Dorian's track will govern the area winds across the local
waters. The eye may at times partially track across the 20 nm
mark. Which would mean a partial of it's eye wall affecting the
area waters. See the latest online graphics and text devoted to
Dorian for specific winds and speeds at 1 hour increments. With
the eye staying along or just east of the 20 nm mark, winds will
back in time, ie. East to Northeast this afternoon, Northeast to
North this evening, and to Northwest late this evening and
overnight...signifying Dorian's eye has passed by. Windspeeds
will be strong tropical force with hurricane force in the bands
surrounding the eye wall. Significant seas will likely peak at
triple to quadruple overhead and possibly push 30 ft before all
is said and done. Shallow bathymetry areas like Frying Pan
Shoals, will limit significant seas. The outer and eventual
inner rainbands of Dorian will have the potential to produce
less than 1 nm visibility in heavy rain at times and also the
possibility of waterspouts given the increased low-level
helicity.

Offshore flow in the wake of Dorian will gradually veer to north-
northeast late Fri night into Sat. Weak gradient will allow the sea
breeze to become a more dominant feature over the weekend. Approach
of backdoor cold front next week enhances light onshore flow with
speeds increasing to 10 to 15 kt Mon. Seas 4 to 6 ft Fri night drop
under 4 ft by Sat with west-southwest wind wave being replaced by
east-southeast wind wave for Sun and Mon.

&&

.TIDES/COASTAL FLOODING...
The combined impacts of tides, incoming large waves, strong
onshore winds, and storm surge, will lead to coastal flooding
and noticeable erosion of sand, and dune overwash as Dorian
tracks up the Southeast coast. This in conjunction with periods
of heavy rainfall, will lead to flooding along the coast and
barrier islands, including some beach roads. The greatest
impacts will be around the times of high tide on Thursday, both
in the early afternoon and overnight after midnight. As Dorian
exits the area early Friday, strong offshore winds will produce
blowout tides especially during low tide Fri morning.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Hurricane Warning for SCZ054>056-058-059.
     Flash Flood Watch through Friday morning for SCZ017-023-024-
     032-033-039-054>056-058-059.
     Tropical Storm Warning for SCZ017-023-024-032-033-039.
     Storm Surge Warning for SCZ054-056.
     High Surf Advisory until 5 AM EDT Friday for SCZ054-056.
     Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
     056.
     High Rip Current Risk until 8 PM EDT this evening for SCZ054-
     056.
NC...Hurricane Warning for NCZ105>110.
     Flash Flood Watch through Friday morning for NCZ087-096-099-
     105>110.
     Tropical Storm Warning for NCZ087-096-099.
     Storm Surge Warning for NCZ106>108-110.
     High Surf Advisory until 5 AM EDT Friday for NCZ110.
     Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
     108-110.
     High Rip Current Risk until 8 PM EDT this evening for NCZ106-
     108-110.
     High Surf Advisory until noon EDT Friday for NCZ106-108.
MARINE...Hurricane Warning for AMZ250-252-254-256.
&&

SYNOPSIS...ILM
UPDATE...MJC
NEAR TERM...DCH
SHORT TERM...III
LONG TERM...III
AVIATION...21
MARINE...DCH/III
TIDES/COASTAL FLOODING...ILM
Hazardous weather outlook, Sep 5, 6:05 AM EDT, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
605 AM EDT Thu Sep 5 2019

AMZ250-252-254-256-061015-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
605 AM EDT Thu Sep 5 2019

...TORNADO WATCH 635 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ110-SCZ054-056-061015-
Coastal Brunswick-Coastal Horry-Coastal Georgetown-
605 AM EDT Thu Sep 5 2019

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 635 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Tornado Watch.
   High Surf Advisory.
   Beach Hazards Statement.
   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ106-108-061015-
Coastal Pender-Coastal New Hanover-
605 AM EDT Thu Sep 5 2019

...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 635 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Tornado Watch.
   High Surf Advisory.
   Beach Hazards Statement.
   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ087-SCZ017-023-024-032-039-061015-
Robeson-Marlboro-Darlington-Dillon-Florence-Williamsburg-
605 AM EDT Thu Sep 5 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ096-099-SCZ033-061015-
Bladen-Columbus-Marion-
605 AM EDT Thu Sep 5 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 635 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ107-109-061015-
Inland New Hanover-Inland Brunswick-
605 AM EDT Thu Sep 5 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 635 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Storm Surge Warning.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Warning.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ105-SCZ055-058-059-061015-
Inland Pender-Inland Georgetown-Central Horry-Northern Horry-
605 AM EDT Thu Sep 5 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 635 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 5, 5:10 AM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
510 AM EDT THU SEP 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     TORNADO          LITTLE RIVER            33.87N  78.63W
09/05/2019                   HORRY              SC   PUBLIC

            TORNADO OBSERVED NEAR HIGHWAY 9 AND CAROLINA BAYS
            PARKWAY. MULTIPLE POWER FLASHES, AMOUNT OF ANY DAMAGE IS
            NOT KNOWN AT THIS TIME..

&&

EVENT NUMBER ILM1900160

SRP
Local storm report, Sep 5, 6:57 AM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
657 AM EDT THU SEP 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 AM     TORNADO          1 SW NORTH MYRTLE BEACH 33.82N  78.68W
09/05/2019                   HORRY              SC   LAW ENFORCEMENT

            LAW ENFORCEMENT CONFIRMED TORNADO AT 2ND AND 17 STREET
            IN NORTH MYRTLE BEACH. TORNADO WAS HEADED TOWARD A
            SPORTS COMPLEX.

&&

EVENT NUMBER ILM1900161

43
Local storm report, Sep 5, 7:20 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
720 AM EDT THU SEP 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     TORNADO          5 SW DELCO              34.26N  78.27W
09/05/2019                   COLUMBUS           NC   EMERGENCY MNGR

            TORNADO TOUCHED DOWN ON LIVINGSTON CHAPEL RD. SEVERAL
            HOMES WITH ROOF DAMAGE.

&&

EVENT NUMBER ILM1900162

43
Local storm report, Sep 5, 7:31 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
731 AM EDT THU SEP 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 AM     TORNADO          CALABASH                33.90N  78.58W
09/05/2019                   BRUNSWICK          NC   PUBLIC

            MOBILE HOMES DAMAGED IN CAROLINA SHORES.

&&

EVENT NUMBER ILM1900163

43
Local storm report, Sep 5, 7:47 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
747 AM EDT THU SEP 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     TORNADO          3 SW HAMPSTEAD          34.34N  77.73W
09/05/2019                   PENDER             NC   FIRE DEPT/RESCUE

            VIDEO FROM FIRE DEPARTMENT SHOWS TORNADO CROSSING
            HIGHWAY 17.

&&

EVENT NUMBER ILM1900164

MW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 2:54 AM EDTSpecial Weather StatementILMWilliamsburg66 min
Sep 5, 4:01 AM EDTTornado Warning Tornado observedILMHorry29 min
Sep 5, 4:10 AM EDTTornado WarningILMHorry35 min
Sep 5, 4:23 AM EDTTornado WarningILMHorry37 min
Sep 5, 4:55 AM EDTTornado WarningILMHorry20 min
Sep 5, 5:06 AM EDTTornado WarningILMHorry24 min
Sep 5, 5:18 AM EDTTornado WarningILMHorry27 min
Sep 5, 5:24 AM EDTTornado WarningILMHorry24 min
Sep 5, 5:58 AM EDTTornado WarningILMFlorence, Georgetown, Horry, Marion, Williamsburg28 min
Sep 5, 6:03 AM EDTFlash Flood WarningILMHorry4 hr
Sep 5, 6:47 AM EDTTornado WarningILMHorry12 min
Sep 5, 6:51 AM EDTTornado WarningILMHorry39 min
Sep 5, 7:25 AM EDTTornado WarningILMDillon, Horry, Marion50 min
Sep 5, 7:49 AM EDTTornado WarningILMHorry26 min
Sep 5, 8:12 AM EDTTornado WarningILMHorry33 min
Sep 5, 8:21 AM EDTFlash Flood WarningILMGeorgetown, Horry114 min
Sep 5, 9:27 AM EDTFlash Flood WarningILMGeorgetown, Horry, Marion, Williamsburg2 hr
Sep 5, 9:37 AM EDTRiver Flood WarningILMDillon, Horry, Marion21 days
Sep 5, 9:37 AM EDTRiver Flood WarningILMDarlington, Florence5 days
Sep 5, 9:58 AM EDTTornado WarningILMHorry32 min
Sep 5, 10:06 AM EDTFlash Flood WarningILMHorry114 min
Sep 5, 2:28 PM EDTFlash Flood WarningILMGeorgetown2 hr
Sep 5, 3:29 PM EDTFlash Flood WarningILMGeorgetown, Horry9 hr
Sep 5, 7:57 PM EDTBeach Hazards StatementILMGeorgetown, Horry9 hr
Sep 5, 7:57 PM EDTRip Current StatementILMGeorgetown, Horry21 hr

Nearby

Tornado Warnings in South Carolina, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.